Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 31, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 2, 2013, 4:23 PM EST for Floyd County, Georgia. It was in force for 67 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2013, 4:23 PM EST (21:23 UTC)
- Expired
- Feb 5, 2013, 10:57 AM EST
- In force
- 67 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Floyd County, GA
The radar
The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Coosa River at Plant Hammond (HMMG1).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
142 WGUS42 KFFC 022123 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 423 PM EST SAT FEB 2 2013 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... COOSA RIVER NEAR PLANT HAMMOND AFFECTING FLOYD COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC115-031123- /O.NEW.KFFC.FL.W.0031.130202T2123Z-000000T0000Z/ /HMMG1.1.ER.130202T1108Z.130202T1200Z.000000T0000Z.UU/ 423 PM EST SAT FEB 2 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE COOSA RIVER NEAR PLANT HAMMOND * FROM THIS AFTERNOON UNTIL FURTHER NOTICE. * AT 7AM SATURDAY THE STAGE WAS 570.1 FEET...AND RISING. * FLOOD STAGE IS 570 FEET. * AT 570 FEET...MINOR FLOODING BEGINS OF WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE BEHIND PLANT HAMMOND. THE BOAT RAMP NEAR THE INTAKES OF THE PLANT WILL BE UNDER WATER.
5 follow-up statements
321 WGUS82 KFFC 031424 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 924 AM EST SUN FEB 3 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... COOSA RIVER NEAR PLANT HAMMOND AFFECTING FLOYD COUNTY GAC115-040424- /O.CON.KFFC.FL.W.0031.000000T0000Z-000000T0000Z/ /HMMG1.1.ER.130202T1108Z.130202T1200Z.000000T0000Z.UU/ 924 AM EST SUN FEB 3 2013 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER NEAR PLANT HAMMOND * UNTIL FURTHER NOTICE. * AT 7 AM SUNDAY THE STAGE WAS 570.1 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 570.0 FEET. * AT 570.0 FEET...MINOR FLOODING BEGINS OF WOODLANDS...FIELDS AND PASTURE ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE BEHIND PLANT HAMMOND. A BOAT RAMP NEAR THE INTAKES OF THE PLANT WILL BE UNDER WATER. $$
267 WGUS82 KFFC 040248 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 948 PM EST SUN FEB 3 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... COOSA RIVER NEAR PLANT HAMMOND AFFECTING FLOYD COUNTY GAC115-041648- /O.CON.KFFC.FL.W.0031.000000T0000Z-000000T0000Z/ /HMMG1.1.ER.130202T1108Z.130202T1200Z.000000T0000Z.UU/ 948 PM EST SUN FEB 3 2013 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER NEAR PLANT HAMMOND * UNTIL FURTHER NOTICE. * AT 7AM SUNDAY THE STAGE WAS 570.1 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST TO CONTINUE. * FLOOD STAGE IS 570 FEET. * AT 570 FEET...MINOR FLOODING BEGINS OF WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE BEHIND PLANT HAMMOND. A BOAT RAMP NEAR THE INTAKES OF THE PLANT WILL BE UNDER WATER AS WELL. $$
513 WGUS82 KFFC 041422 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 922 AM EST MON FEB 4 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... COOSA RIVER NEAR PLANT HAMMOND AFFECTING FLOYD COUNTY GAC115-050422- /O.CON.KFFC.FL.W.0031.000000T0000Z-000000T0000Z/ /HMMG1.1.ER.130202T1108Z.130202T1200Z.000000T0000Z.UU/ 922 AM EST MON FEB 4 2013 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER NEAR PLANT HAMMOND * UNTIL FURTHER NOTICE. * AT 7 AM MONDAY THE STAGE WAS 570.1 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 570.0 FEET. * AT 570.0 FEET...MINOR FLOODING BEGINS OF WOODLANDS...FIELDS AND PASTURE ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE BEHIND PLANT HAMMOND. A BOAT RAMP NEAR THE INTAKES OF THE PLANT WILL BE UNDER WATER. $$
988 WGUS82 KFFC 050326 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1026 PM EST MON FEB 4 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... COOSA RIVER NEAR PLANT HAMMOND AFFECTING FLOYD COUNTY GAC115-051726- /O.CON.KFFC.FL.W.0031.000000T0000Z-000000T0000Z/ /HMMG1.1.ER.130202T1108Z.130202T1200Z.000000T0000Z.UU/ 1026 PM EST MON FEB 4 2013 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER NEAR PLANT HAMMOND * UNTIL FURTHER NOTICE. * AT 7AM MONDAY THE STAGE WAS 570.1 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST TO CONTINUE. * FLOOD STAGE IS 570 FEET. * AT 570 FEET...MINOR FLOODING BEGINS OF WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE BEHIND PLANT HAMMOND. A BOAT RAMP NEAR THE INTAKES OF THE PLANT WILL BE UNDER WATER AS WELL. $$
828 WGUS82 KFFC 051557 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1057 AM EST TUE FEB 5 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... COOSA RIVER NEAR PLANT HAMMOND AFFECTING FLOYD COUNTY GAC115-051627- /O.CAN.KFFC.FL.W.0031.000000T0000Z-130205T1557Z/ /HMMG1.1.ER.130202T1108Z.130202T1200Z.130204T1320Z.UU/ 1057 AM EST TUE FEB 5 2013 THE FLOOD WARNING IS CANCELLED FOR THE COOSA RIVER NEAR PLANT HAMMOND * AT 7AM TUESDAY THE STAGE WAS 568.3 FEET...AND FALLING. * FLOOD STAGE IS 570.0 FEET. * AT 568.0 FEET...BANKFULL CONDITIONS ARE REACHED UPSTREAM AND DOWNSTREAM ALONG THE RIVER FROM THE GAGE BEHIND PLANT HAMMOND. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 2, 3:23 PM EST, 1 hour earlier.
Area forecast discussion, Feb 2, 3:23 PM EST, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 323 PM EST SAT FEB 2 2013 .SHORT TERM /TONIGHT THROUGH MONDAY/... MODELS IN CLOSE AGREEMENT THROUGH THE SHORT TERM. ALL MODELS PULL THE CURRENT SHORT WAVE OUT OF THE CWA BY MIDNIGHT TONIGHT. AREAS OF R-/S- STILL MOVING ACROSS NORTH GA. TEMPS ACROSS THE HIGHER ELEVATIONS OF NORTH GA...IE LOOKOUT MOUNTAIN AT COVENANT COLLEGE IS AT 30 DEGREES...YOUNG HARRIS AT 29 DEGREES. WILL THEREFORE MAINTAIN THE CURRENT WINTER WEATHER ADVISORY FOR NORTHWEST GA UNTIL 7 PM...AND WILL EXPIRE THE ADVISORY FOR NORTHEAST GA MOUNTAINS AT MIDNIGHT TONIGHT. WILL STRESS THAT THE ADVISORIES ARE MAINLY FOR THE HIGHER ELEVATIONS. THE VALLEYS...ESPECIALLY IN NORTHWEST GEORGIA...HAVE RISEN ABOVE FREEZING AND SHOULD SEE SCATTERED AREAS OF LIGHT RAIN FOR THE REST OF TODAY. SKIES WILL CLEAR BY SUNDAY MORNING AND REMAIN MOSTLY CLEAR THROUGH MONDAY. GOOD LINK WITH A NORTHWEST FLOW SUNDAY SHOULD GIVE WINDS OF 15 TO 25 MPH. A SLIGHT MODERATION IN DAYTIME MAX TEMPS THROUGH MONDAY WITH CONTINUED COLD NIGHTS AND GUIDANCE HAS A GOOD HANDLE ON THIS. 17 && .FIRE WEATHER... A DRIER AIRMASS OVER CENTRAL GEORGIA HAS ALLOWED FOR LOW RELATIVE HUMIDITIES LESS THAN 25 PERCENT IN PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON INTO EARLY EVENING. THE COMBINATION OF DRY FUELS HAS ALLOWED FOR HIGH FIRE DANGER CONDITIONS IN PORTIONS OF EAST CENTRAL AND SOUTH CENTRAL GEORGIA. A STATEMENT HAS BEEN ISSUED FOR THESE AREAS INTO EARLY THIS EVENING. WINDS THIS AFTERNOON LOOK TO BE SOUTHWEST AT 10-15 MPH. FORECAST RH VALUES FOR SUNDAY AFTERNOON LOOK TO BE TOO HIGH AT THIS TIME...HOWEVER WINDS LOOK TO BE STRONGER AT 15-20 MPH WITH GUSTS OF 25-30 MPH POSSIBLE. THIS COMBINED WITH DRY FUELS IN PARTS OF CENTRAL GEORGIA WILL PROBABLY LEAD TO HIGH FIRE DANGER CONDITIONS AGAIN SUNDAY AFTERNOON INTO EARLY EVENING...THOUGH WILL BE MONITORED IN FUTURE UPDATES. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... MINOR DISCREPANCIES EXISTS BETWEEN LONG TERM SOLUTIONS WITH TIMING AND POSITIONING OF MULTIPLE UPPER SHORT WAVES THIS WEEK SO DID NOT SEE JUSTIFICATION TO MAKE MUCH CHANGE TO PREVIOUS FORECAST. HOWEVER...DID EXPAND THE SLIGHT CHANCE POPS FOR LIGHT RAIN MONDAY NIGHT. BEYOND THE LONG TERM...THE GFS AND ECMWF AGREE IN A COLD FRONT PASSAGE NEAR THE END OF NEXT WEEKEND INTO THE EARLY PART OF THE WEEK. PREVIOUS DISCUSSION FOLLOWS... BAKER LONG TERM /MONDAY THROUGH FRIDAY/... /ISSUED AT 407 AM EST SAT FEB 2 2013/ LARGE BROAD UPPER LEVEL TROUGH CONTINUES IN THE EAST THROUGH THE LONG TERM. THIS UPPER TROUGH KEEPS GA IN NEAR ZONAL WEST TO NORTHWESTERLY FLOW WITH SEVERAL SHORT WAVES MOVING ACROSS THE AREA. THE FIRST ONE MOVES THROUGH TUESDAY WITH THE SECOND MOVING THROUGH THURSDAY INTO FRIDAY. FOR NOW THERE IS VERY LITTLE INSTABILITY WITH THESE TWO SYSTEM SO WILL CONTINUE WITH A CHANCE TO SLIGHT CHANCE OF RAIN FOR NOW. THE ONE MOVING THROUGH TUESDAY MAY DROP A BIT OF SNOW ACROSS THE NORTH GA MOUNTAINS TUESDAY NIGHT BUT ONLY EXPECTING A DUSTING IF ANYTHING AT ALL. TEMPS IN THE EXTENDED APPEAR TO BE NEAR SEASONAL NORMS. 01 && .AVIATION... 18Z UPDATE... VFR CONDITIONS THROUGH THE FORECAST ALL SITES. SYSTEM MOVING THROUGH NORTH GEORGIA WILL BRING MID LEVEL CLOUDS TO THE FORECAST AREA THIS AFTERNOON. CIGS WILL DROP TO 4000 TO 5000 FT THIS EVENING AS MOISTURE AT 850 MB SPREADS ACROSS THE REGION. THIS WILL EXIT LATE TONIGHT. SKIES WILL GO CLEAR AND REMAIN THAT WAY THROUGH SUNDAY. WINDS HAVE SHIFTED TO THE SOUTHWEST AND WILL REMAIN ON THE WEST SIDE. SPEEDS WILL REMAIN BELOW 10 KTS THIS AFTERNOON MOST AREAS. EXPECT WINDS TO INCREASE TO 15KT GUSTING TO 25KTS BY 15Z SUN. //ATL CONFIDENCE...18Z UPDATE... HIGH ON ALL ELEMENTS. 17 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 33 55 29 55 / 20 0 0 0 ATLANTA 35 54 31 54 / 20 0 0 0 BLAIRSVILLE 27 43 23 51 / 70 10 0 5 CARTERSVILLE 32 51 27 53 / 30 0 0 5 COLUMBUS 39 61 35 60 / 5 0 0 0 GAINESVILLE 32 49 29 53 / 30 0 0 0 MACON 34 61 32 58 / 5 0 0 0 ROME 32 51 26 53 / 50 0 0 5 PEACHTREE CITY 32 57 30 56 / 10 0 0 0 VIDALIA 40 62 33 60 / 5 0 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING ZONES: FANNIN...GILMER...LUMPKIN...MURRAY...TOWNS... UNION...WHITE. WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING ZONES: CATOOSA...DADE...WALKER...WHITFIELD. && SHORT TERM...17 LONG TERM....01/BAKER AVIATION...17
Hazardous weather outlook, Feb 2, 12:34 PM EST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1234 PM EST SAT FEB 2 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031745- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1234 PM EST SAT FEB 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... MIX OF SNOW AND SLEET FOR PORTIONS OF FAR NORTH GEORGIA BECOMING MIX OF RAIN...SNOW...AND SLEET THIS AFTERNOON...THEN BACK TO SNOW THIS EVENING. HIGH FIRE DANGER CONDITIONS ARE EXPECTED FOR PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON INTO EARLY EVENING DUE TO THE COMBINATION OF DRY FUELS AND RELATIVE HUMIDITY OF LESS THAN 25 PERCENT. WINDS WILL BE SOUTHWEST AT 10-15 MPH. DISCUSSION... THERE IS A CHANCE OF LIGHT SNOW AND SNOW MIXED WITH SLEET OR RAIN TODAY AND TONIGHT ACROSS PARTS OF NORTH GEORGIA. PRECIPITATION WILL START AS MOSTLY SNOW AND SLEET ACROSS THE FAR NORTH... BECOMING MAINLY RAIN LATER THIS AFTERNOON BEFORE MIXING WITH OR CHANGING TO SNOW ONCE AGAIN AS WE HEAD INTO THE EVENING. THE HIGHER ELEVATIONS COULD SEE A MIX OF SNOW...SLEET...AND RAIN INCLUDING THE AFTERNOON PERIOD. THE PRECIPITATION TOTALS ARE EXPECTED TO BE LIGHT WITH MOST AREAS SEEING NO ACCUMULATIONS. A DUSTING OF AROUND A QUARTER OF AN INCH OF SNOW IS POSSIBLE ACROSS THE FAR NORTH WITH AROUND AN INCH POSSIBLE IN HIGHER ELEVATIONS OF THE NORTH GEORGIA MOUNTAINS BEFORE THE SNOW ENDS LATER TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A COUPLE OF WEAK UPPER LEVEL DISTURBANCE WILL BRING MAINLY SHOWERS TO THE AREA ON TUESDAY AND AGAIN ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF WINTER WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Feb 2, 1:51 PM EST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
151 PM EST SAT FEB 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM SNOW CHERRY LOG 34.79N 84.39W
02/02/2013 E2.0 INCH GILMER GA PUBLIC
UP TO 2 INCHES SNOW ACCUMULATION SO FAR.
&&
ABAKERLocal storm report, Feb 2, 2:10 PM EST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
210 PM EST SAT FEB 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM SNOW 2 N BLAIRSVILLE 34.90N 83.96W
02/02/2013 E1.5 INCH UNION GA PUBLIC
PUBLIC RELAYED A REPORT OF 1.5 INCHES OF SNOW JUST NORTH
OF BLAIRSVILLE. CALLER REPORTED THAT THE SNOW WAS
CHANGING OVER TO RAIN AND SLEET.
&&
AGIBBSThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 2:55 PM EST | Winter Storm Warning | FFC | Fannin, Gilmer, Lumpkin, Murray, Towns, Union and 1 more | 19 hr |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.